Linda learned that her mother's doctor was prescribing "Xanax for anti-anxiety – a drug known to cause confusion, memory loss and balance problems among the elderly".
By Bob DeMarco
Alzheimer's Reading Room
I just finished reading an excellent article written by Linda Rhodes - Side Effects of Medications Can Mimic Alzheimer's Disease.
In the article Linda describes an urgent call from her mother's health care nurse. The nurse told Linda, "your mom is acting very confused, is having short-term memory problems and had been losing her balance more than usual". This required Linda to hop on a plane and fly to Phoenix.
The first thing Linda did was review the medications her mother was taking.
Lo and behold, Linda learned that her mother's doctor was prescribing "Xanax for anti-anxiety – a drug known to cause confusion, memory loss and balance problems among the elderly". The doctor weaned the mother off thedrug and lo and her condition improved.
I am going to suggest you take the time to read Linda's article, especially the list of medications at the end of the article.
|Subscribe to the Alzheimer's Reading Room|
We have over 4,900 articles in the Alzheimer's Reading Room Knowledge Base. You can find useful information by using the search box on the right hand side of every page, and by entering the keyword(s) for the information you are seeking.
Here are examples of articles you can find in our Knowledge Base that are related to this article.
- Beers Criteria for Potentially Inappropriate Medication Use in Older Adults
- Medications that Increase the Risks of Patient Falls
- Side Effects of Alzheimer's and Dementia Drugs
- 4 Medications that Send the Elderly to the Emergency Room Most Often
- Urinary Tract Infection - Medications
Bob DeMarco is the Founder and Editor of the Alzheimer's Reading Room. Bob is a recognized Influencer, speaker, and expert in the Alzheimer's and Dementia Community Worldwide. Bob lives in Delray Beach, FL.Original content +Bob DeMarco , the Alzheimer's Reading Room